Current Conditions

Mostly Cloudy

Fentanyl suspected in five overdose cases in Kelowna

September 26, 2016 - 5:03 PM

KELOWNA – Interior Health says five people overdosed on street drugs that may have been laced with fentanyl on the weekend.

Dr. Kamran Golmohammadi says in an email the “accidental” overdoses were all related to “a common event on Saturday.”

“The substance involved was reported to be cocaine that may have contained fentanyl; however, we cannot confirm the presence of fentanyl as Interior Health does not conduct toxicology testing,” he says in the email.

All five people were treated and released from the hospital.

Interior Health warns people the best way to avoid overdose is to avoid taking drugs without a doctor's direction.

“Healthcare providers recognize some people will continue to use drugs,” the emailed statement says. “Don’t mix different drugs."

The statement from Interior Health advises against mixing drugs, even prescription drugs, taking drugs while alone recommends users leave doors unlocked and to learn to recognize the signs of an overdose.

“Use less and pace yourself. Do testers to check strength - take a small sample of a drug before taking your usual dosage,” it says.

Find past stories on fentanyl here.

To contact a reporter for this story, email Adam Proskiw or call 250-718-0428 or email the editor. You can also submit photos, videos or news tips to the newsroom and be entered to win a monthly prize draw.

We welcome your comments and opinions on our stories but play nice. We won't censor or delete comments unless they contain off-topic statements or links, unnecessary vulgarity, false facts, spam or obviously fake profiles. If you have any concerns about what you see in comments, email the editor in the link above. 

News from © InfoTel News Ltd, 2016
InfoTel News Ltd

  • Popular penticton News
  • Comments

View Site in: Desktop | Mobile